MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORTRAK 2 NG/NI FEEDING TUBE, ELECTROMAGNETIC STYLET ENFIT, CONNECTOR; DH CPK ANTI-IV (AIV) FEEDING TUBES

AVANOS MEDICAL INC. CORTRAK 2 NG/NI FEEDING TUBE, ELECTROMAGNETIC STYLET ENFIT, CONNECTOR; DH CPK ANTI-IV (AIV) FEEDING TUBES
Model Number 40-9431TRAK2
Medical Device Problem Codes Partial Blockage (1065); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was returned for evaluation.A review of the device history record is not possible as no lot number was provided; therefore, the udi-pi is unavailable.The lot number was not provided by the customer.All information reasonably known as of 25-nov-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint: (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported the [vatt registered nurse] "rn was consulted for a clogged dobhoff tube.Patient had an oral g-tube present.Got x-ray, [kidney, ureter, and bladder] kub tip of feeding tube was in the distal pyloric.Nurse took out oral gastric tube - couldn't flush tube, second x-ray taken ¿feeding tube was pulled back to the location of the stomach.Couldn't get it to flush.Went back with wire to pull tube out slowly, the guide wire punctured tube.Another kub [kidney, ureter, and bladder] was used and extra x-rays verified tubing in place.".
 
Additional Manufacturer Narrative
Correction: d1 and d4.All information reasonably known as of 16-jan-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The sample was evaluated.The product packaging was not received.The product did not contain a lot number identification after cleaning and decontamination; the sample was examined in a well-lit area.The sample was received with the transmitting stylet inserted.The stylet handle was screwed onto the enfit port.At the 71cm depth marker, the stylet had pierced the wall of the tube and was protruding out.A crimp in the tubing was observed at that location.A second crimp was observed between the 61 and 62cm markers.This was distal to the piercing of the tube.The transmitting tip of the stylet was examined under magnification.The tip was intact.The end was covered and rounded.Just above the tip, the red wire appears loose and slightly damaged but not broken.There were no visible sharp ends or points.Damage was not observed on any other area of the sample.Root cause could not be determined.All information reasonably known as of 08-jul-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
CORTRAK 2 NG/NI FEEDING TUBE, ELECTROMAGNETIC STYLET ENFIT, CONNECTOR
Common Device Name
DH CPK ANTI-IV (AIV) FEEDING TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key20799649
Report Number9611594-2024-00268
Device Sequence Number15201066
Product Code KNT
UDI-Device Identifier00350770460475
UDI-Public(01)00350770460475
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K220588
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40-9431TRAK2
Device Catalogue Number40-9431TRAK2
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer12/18/2024
06/08/2025
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date01/16/2025
07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexFemale
Patient Weight77 KG
Patient EthnicityNon Hispanic
Patient RaceWhite